Never sure which consonant to double. Came here, of course, for two reasons. I get straight answers from people with real world experience, and those answers are almost always presented congenially. Nothing like the medical profession, is it?
I've had IMPOSSIBLY LOUD SQUEALING in both ears for years. This is in any environment, whether or not my hearing aids are in and working, etc. Such a high pitch I think it's nearing dog-whistle range.
This week, I have been increasing my dose of gabapentin from a former Rx of 1200mg/day, and a recent use of 1600, to 2400mg/day (800x3). In an "emergency," I got these from a local pharmacy; they're from a different supplier/manufacturer. Big white pill instead of tan capsule. Anyway, it seems to be helping the eye pain, as I expected it would.
I've also switched my T-replacement this week, from the brand-name gel you see on TV all the time to a 24-hour dermal patch that the insurance company will pay some of. Gel's a no-no now, unless I win the lottery (which I don;t play).
And as if that weren't enough, I am back on Vytorin; I'd skipped it for a few months because of the cost. It previously brought my cholesterol from a high of 314 to around 150, total. Figured it might take a while to go back up, so I might save a few bucks. Haven't checked, though. Insurance company's not as helpful with this one as they used to be, either.
Anyway, last night I noticed that the tinnitus is suddenly way, way better. It's still there, if I really listen for it, but it's very quiet. Has anyone else experienced tinnitus that goes away? If so, did it happen simultaneously with a med change, of any kind?
My DH has the tinnitus and I wish we could make it go away! I hope your solution works.
Yeah, I got the hateful large white neurontin pills and hate them. Went to a compounding pharmacy and got some empty capsules to crush them in and put them in there, but need bigger ones. It does work tho. I can't swellow the large ones and breaking them in half only makes them catch with the ragged edges.
Keep us up on your quieter ringing. Wonder which combination made it work but Shhhhhhhh, con't call it back into existence! LOL
I've never had mine go away, but I have had worsen and go back to the level it was. When I'm sick or tired, it's worse.
Occasionally, I will even have bursts of really loud sound when I move my eyes to the left or right which is really weird.
I've had it for so long that I've gotten used to it; it only bothers me when I'm sick, tired, or when I get those sound bursts when I move my eyes. It is definitely there--it just doesn't bother me.
That is interesting about your med change improving it. I do know that some medicines--especially asprin can cause tinnitus. I wonder if the tinnitis in MS is sometimes related to demylenation of the auditory nerve, too. I've not read too much about this. I think auditory problems in MS is not that common, but something is weird about the tinnitus. I also have sensory neural hearing loss.
I'm new here and still being evaluated for possible MS, so I don't know enough to comment on how it may or may not be related to MS. I still have to post an introduction.
I took up to 4,000mg of Gabapentin per day for a number of years (for a different health problem), and I don't think it gave me side effects aside from digestive issues from those giant white pills. However, a close relative took it (at a lower dose, not sure how low) and developed very, Very bad tinnitus.
After she stopped taking Gabapentin, the tinnitus slowly went away, and is now completely gone. I thought I'd mention that just in case it's a factor in your tinnitus or could become one later. I have it, too, but it's not nearly as bad as yours. I'm hoping it's just due to my anemia and goes away as the iron infusions continue.
Gosh, PD, this is a tough issue. Tinnitus is really common in the general population, especially as we age. Some doctors even seem to expect it. A few years back I mentioned it to my ENT, who more or less blew me off with, 'Nothing much to be done about that.' He wasn't remotely interested in finding the cause. That wasn't, however, the reason I was seeing him.
So I don't know whether my tinnitus is MS-related. Fortunately for me it's quite mild as these things go, just some hissing or little plastic-sounding clicks, all in my left ear. Often I don't even notice it till night when things are extremely quiet.
If I were you I'd keep experimenting, within reason, with the neurontin to see if there's a cause and effect. I do remember some recent TV or magazine ads, or was it on line :-) for a tinnitus med. Next time I'll really pay attention. Others of course may know the name and can help. I think with this one, whether it's part of MS or not isn't particularly relevant--what counts is getting some relief.
Sarah, I've really not had too bad of a time swallowing the big pills, even with the others in the fistfull I swallow in the morning and at bedtime. Might be the preacher's big windpipe & mouth has ties to a big food pipe, too. In fact, that could explain a lot.
Now, that in-between dose. I have my medhelper app set to remind me at 2:15. It keeps chirping for a long time, but how long and at what intervals I do not recall. Anyway, since about the week I began this post, most of my symptoms have been in remission, or very near it. This is especially true of the eye pain, but also of my balance and my brain fog. I'd have expected those to be exacerbated by more neurontin/gabapentin, but not so, it seems..
Yesterday, between meetings in which I turned the phone to vibrate, a couple hours of sick time (unpaid) during which I took a much-needed nap, reminder chirps notwithstanding, I plumb forgot the mid-day dose until after my last meeting, which ended about 8:00 PM. I was reminded of it because my eyes started hurting again (GRRRRRR!!!!), but I have had balance issues for the past 36 hours or so (see my entry in the "Q of the Month - Support System" thread).
I have been wondering if the disequilibrium might've re-emerged due to my recently involuntarily somewhat erratic/irregular sleep schedule. In other words, I've been so flipping worn out that I can't walk straight sometimes, maybe. Weird, though, that balance and eye pain seem to run together for me a lot of the time, and tinnitus can be up and down in a similar time frame. The med switch described up above might be connected, but I was off balance before I missed that one dose yesterday. Hmmm.
Yes, I'm quite sure the tinnitus is MS related. Lately its been a very highpitched constant just about, very annoying. I also have the MS bladder for the past 30 years as well as the "epilepsy" among other not so good things including tingling of fingers and numb left foot. Getting harder to walk "normal". I refuse to go to conventional "drs" or take their "medicine" as I am going to do this naturally with natures relief and cures. It is what it is...God is the great physician, no man. Yes...he does work thru people but as far as most drs they are so brainwashed in school and really only care about the profits off you rather than YOU> Every morning when I wake up feeling the numbness still I'm scared that it's not getting better. Pretty sure I'm in the second stage of this
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.